| Model Number |
1581-02-115 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Necrosis (1971); Fluid Discharge (2686); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
05/27/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Clinical adverse event received for recurrent drainage from incisional area : infection on (b)(6) 2021, the patient presented for a clinic visit for an evaluation due to right knee drainage and edema.Cultures revealed staphylococcus epidermidis and candida.On (b)(6) 2021, the patient underwent a right knee revision to address wound drainage, recurrent infection, and edema.The post-operative diagnosis was indicated as recurrent infection while the "findings" section of intra-op note described the infection as chronic.The surgeon noted there was an erosion of the middle portion of the extensor mechanism just at the level of the joint line.(it is indicated the patient previously underwent an extensor mechanism reconstruction in (b)(6) 2020 to address a ruptured extensor mechanism.Captured on (b)(4).) the surgeon also noted removal of necrotic-appearing tissue.All components were removed and were replaced with a sure space femoral spacer and sure space tibial spacer.Two grams of vancomycin and 100 mg of amphotericin were used per batch of cement.Two batches of depuy 2 with gentamicin cement was utilized.The surgeon indicated the patient would be on iv antibiotics post-operatively.There were no indicated intra-operative complications.Date of implantation: (b)(6) 2020.Date of event (onset): (b)(6) 2021.Date of revision: (b)(6) 2021 (right knee).
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the product and lot code was provided, a manufacturing records evaluation (mre) was not performed.